Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 128, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2017, 9:20 PM CDT for Adams County, Brown County, Illinois. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 17, 2017, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:30 PM CDT | TSTM WND DMG | Mount Sterling, IL | COUNTY SHERIFF OFFICE REPORTED SEVERAL DAMAGE CALLS. NO SPECIFICS AT THIS TIME AS TO THE CAUSE. |
| Jun 17, 9:45 PM CDT | TSTM WND DMG | 2 S Mount Sterling, IL | EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING. |
| Jun 17, 9:45 PM CDT | HAIL 1.75 | 2 S Mount Sterling, IL | EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING. |
| Jun 17, 9:55 PM CDT | TSTM WND DMG | La Grange, IL | EMA DIRECTOR REPORTED MINOR ROOF DAMAGE IN LA GRANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
182
WUUS53 KLSX 180220
SVRLSX
ILC001-009-180300-
/O.NEW.KLSX.SV.W.0128.170618T0220Z-170618T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
920 PM CDT SAT JUN 17 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Adams County in west central Illinois...
Brown County in west central Illinois...
* Until 1000 PM CDT.
* At 920 PM CDT, a severe thunderstorm was located near Clayton,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Sterling, Clayton, Golden, La Grange, Versailles, Mound
Station, Ripley and Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4011 9091 4010 9070 4009 9070 4008 9067
4005 9068 4002 9063 4003 9061 4001 9062
4000 9060 3998 9060 3999 9052 3997 9051
3991 9054 3988 9058 3984 9058 4004 9105
4019 9097 4019 9091
TIME...MOT...LOC 0220Z 292DEG 19KT 4009 9089
HAIL...1.00IN
WIND...60MPH
$$
Carney2 follow-up statements
170
WWUS53 KLSX 180239
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
939 PM CDT SAT JUN 17 2017
ILC001-180249-
/O.CAN.KLSX.SV.W.0128.000000T0000Z-170618T0300Z/
Adams IL-
939 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois.
LAT...LON 4010 9070 4008 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3999 9052 3997 9051 3995 9053
3991 9054 3988 9058 3984 9058 3998 9092
4010 9092 4011 9091
TIME...MOT...LOC 0239Z 303DEG 28KT 4001 9073
$$
ILC009-180300-
/O.CON.KLSX.SV.W.0128.000000T0000Z-170618T0300Z/
Brown IL-
939 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR BROWN COUNTY...
At 939 PM CDT, a severe thunderstorm was located over Mount Sterling,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Sterling, La Grange, Versailles, Mound Station, Ripley and
Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4010 9070 4008 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3999 9052 3997 9051 3995 9053
3991 9054 3988 9058 3984 9058 3998 9092
4010 9092 4011 9091
TIME...MOT...LOC 0239Z 303DEG 28KT 4001 9073
HAIL...1.00IN
WIND...60MPH
$$
Carney317
WWUS53 KLSX 180300
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1000 PM CDT SAT JUN 17 2017
ILC009-180310-
/O.EXP.KLSX.SV.W.0128.000000T0000Z-170618T0300Z/
Brown IL-
1000 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois.
LAT...LON 4010 9070 4008 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3999 9052 3997 9051 3995 9053
3991 9054 3988 9058 3984 9058 3998 9092
4010 9092 4011 9091
TIME...MOT...LOC 0300Z 292DEG 19KT 3997 9061
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:31 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 17, 6:31 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 631 PM CDT Sat Jun 17 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 317 PM CDT Sat Jun 17 2017 Focus will once again be an MCS tonight. Convective debris today from MCS last night has slowed heating today. STCU field developed early this morning beneath an EML, however, breaks are finally becoming evident as cap begins to weaken somewhat and boundary layer air destabilizes. Expect TSRA to impact nrn portions of the CWA late this afternoon or early evening hours. Not much change in the prev thinking with all threats possible with any discrete storms that impact the area. Any discrete storms shud become line segments fairly quickly becoming mainly a wind threat. This line shud then congeal and sink swd thru the CWA thru the night. Expect only lingering SHRA, isod TS, across srn portions of the CWA by 12z Sun. For Sun, expect a cooler day with nwly winds at the sfc behind the cdfnt. Expect convective debris to linger thru the morning hours. With cyclonic curvature across nrn and nwrn portions of the CWA, expect a fair amount of diurnal CU to develop which shud also help keep temps down. However, how far SW this thicker cloud cover will extend is uncertain attm. Tilly .LONG TERM... (Sunday Night through Next Saturday) Issued at 317 PM CDT Sat Jun 17 2017 Quiet weather is expected from Sunday night through part of Tuesday due to a surface ridge which settles across the region in the wake of Sunday's cold front. By Tuesday afternoon, the surface high pressure center will have moved far enough eastward for southwesterly winds around its western periphery to bring a warm and moist air mass back towards MO/IL. Isolated to scattered thunderstorms will be possible within this unstable air mass. The advection of warm and moist air will also act to sharpen a developing warm front which then lifts northeastward on Tuesday night and Wednesday in response to a low pressure system moving into the north central CONUS. However, there is considerable model disagreement after 00z Wed regarding both surface and upper air features. Models are in general agreement that there ought to be at least one surface front near the area at least once during the middle and late part of next week and that the upper air pattern becomes quasizonal with several embedded vorticity maxima, but there is significant disagreement regarding the timing and placement of these features. Kanofsky && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 625 PM CDT Sat Jun 17 2017 Supercell moving swd out of IA is expected to impact KUIN shortly after 01z. This storm shud be capable of producing damaging winds and large hail. Otherwise, little change from prev TAFs. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 17, 3:56 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 356 PM CDT Sat Jun 17 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 356 PM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are likely this evening. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. Kanofsky
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:19 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 41 min |
| Jun 17, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | LSX | Calhoun | 52 min |
| Jun 18, 1:23 AM CDT | Special Weather Statement | LSX | Bond, Clinton, Madison, Monroe, Randolph, Saint Clair and 1 more | 67 min |
| Jun 18, 2:08 AM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 37 min |
| Jun 18, 2:18 AM CDT | Special Weather Statement | LSX | Fayette, Marion, Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.